I apologize for my extended absence. My life has been a bit of a roller coaster as of late and I have not had the fortitude to blog about it here, unfortunately. Blogging should have been my release but I was too caught up in my emotions to put anything meaningful in print.
In my last post, I shared that I am individual therapy generally once a week. It is never more than once, but scheduling and life events on both side of the coin keep sessions from being steady at times. It was after an extended period without therapy, that I was informed my therapist would be taking a leave from his practice for at least a year.
Needless to say, both my therapist and I knew I was heavily dependent on the work and support so hiding or diminishing the fact that I was crushed was inescapable. Since the announcement, I feel as though I have been going through the grieving process as though someone in my life has died.
I have been slowly trying to put the pieces back together and figure out what my next step is. I have been offered a variety of support options, which is wonderful, but they will not be the same as what I have now. I can transfer to another therapist at the same location as my current therapist, try a therapist out of the local psychiatric hospital, or try group and individual therapy out of the psychiatric hospital.
I have not made any solid decisions yet, but am feeling the pressure to decide. I was warned there could be waiting lists and an extended wait for support through the hospital. Support from the hospital would most definitely be by a female whereas the referral from my current therapist would be male.
I have been wondering if I could continue on without support, but I am a bit scared by this. The announcement through me for a spin and I tried to take control of some aspect of my life, which is my medication. I stopped taking two of them (the others not being an option unless I wanted to go without sleep & serious withdrawals). Unfortunately, now that I’ve seen my psychiatrist and gotten back on these medications, they have to be reintroduced slowly so I don’t develop seriousside effects (nausea/vomiting, and a serious rash/syndrome). I will not be back up to my previous dosages for at least two months.
If it was the meds holding my mood, I am weary about support if things go south. I have a great deal of difficulty asking for help, especially in my darkest moments. To be completely alone, I think, would be terrible.
For now, I am trying to logically work out what I should do.